Format

Send to:

Choose Destination
See comment in PubMed Commons below
Strahlenther Onkol. 2007 Apr;183(4):215-7.

Radiation recall pneumonitis induced by gemcitabine.

Author information

  • 1Department of Radiation Oncology, Medical School Hannover, Hannover, Germany.

Abstract

BACKGROUND:

Radiation recall pneumonitis describes a very rare reaction in a previously irradiated area of pulmonary tissue after application of pharmacological agents. A case of recall pneumonitis induced by gemcitabine is reported.

CASE REPORT:

A 64-year-old female patient with metastasized esophageal carcinoma received simultaneous chemoradiotherapy of the upper mediastinum with 50.4 Gy and cisplatin/5-fluorouracil. 8 months later she was scheduled for salvage chemotherapy with gemcitabine (1,000 mg/m(2) days 1 and 8) and docetaxel (75 mg/m(2) day 8) due to locally progressive disease. After having received gemcitabine on day 1 of the second course, the patient developed dry cough, subfebrile temperatures and dyspnea within 48 h. A CT of the thorax revealed newly developed bilateral pulmonary ground-glass opacity corresponding to the previous radiation fields. Chemotherapy was stopped and systemic application of prednisolone was initiated. 2 months later symptoms had resolved with a control CT of the thorax showing complete regression of the pulmonary changes.

CONCLUSION:

Gemcitabine-induced recall pneumonitis is a rarely reported phenomenon and should be taken into account even after extended time interval to the previous radiotherapy.

PMID:
17406804
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk